Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 1, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at May 27, 2024, 3:40 PM EDT for 5 counties in New York. It took effect at May 27, 2024, 8:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2024, 3:40 PM EDT (19:40 UTC)
- In effect from
- May 27, 2024, 8:00 PM EDT
- Expired
- May 28, 2024, 9:50 PM EDT
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Oswego County, NY
The radar
The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WHUS41 KBUF 271940 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 340 PM EDT Mon May 27 2024 NYZ010-019-085-280400- /O.NEW.KBUF.BH.S.0001.240528T0000Z-240529T0000Z/ Northern Erie-Chautauqua-Southern Erie- 340 PM EDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...From 8 PM EDT this evening through Tuesday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-280400- /O.NEW.KBUF.BH.S.0001.240528T0300Z-240528T1200Z/ Jefferson- 340 PM EDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH TUESDAY MORNING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Jefferson county. * WHEN...From 11 PM EDT this evening through Tuesday morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Apffel
5 follow-up statements
961 WHUS41 KBUF 280203 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1003 PM EDT Mon May 27 2024 NYZ010-019-085-281015- /O.CON.KBUF.BH.S.0001.000000T0000Z-240529T0000Z/ Northern Erie-Chautauqua-Southern Erie- 1003 PM EDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Through Tuesday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-281015- /O.CON.KBUF.BH.S.0001.240528T0300Z-240528T1200Z/ Jefferson- 1003 PM EDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Jefferson county. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Apffel
570 WHUS41 KBUF 280848 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 448 AM EDT Tue May 28 2024 NYZ007-281000- /O.CAN.KBUF.BH.S.0001.000000T0000Z-240528T1200Z/ Jefferson- 448 AM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ005-006-281700- /O.EXB.KBUF.BH.S.0001.000000T0000Z-240529T0300Z/ Northern Cayuga-Oswego- 448 AM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Northern Cayuga and Oswego counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-019-085-281700- /O.CON.KBUF.BH.S.0001.000000T0000Z-240529T0000Z/ Northern Erie-Chautauqua-Southern Erie- 448 AM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
080 WHUS41 KBUF 281642 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1242 PM EDT Tue May 28 2024 NYZ010-019-085-290000- /O.CON.KBUF.BH.S.0001.000000T0000Z-240529T0000Z/ Northern Erie-Chautauqua-Southern Erie- 1242 PM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ005-006-290045- /O.CON.KBUF.BH.S.0001.000000T0000Z-240529T0300Z/ Northern Cayuga-Oswego- 1242 PM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Northern Cayuga and Oswego counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Reynolds
113 WHUS41 KBUF 290000 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 800 PM EDT Tue May 28 2024 NYZ010-019-085-290100- /O.EXP.KBUF.BH.S.0001.000000T0000Z-240529T0000Z/ Northern Erie-Chautauqua-Southern Erie- 800 PM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ NYZ005-006-290300- /O.CON.KBUF.BH.S.0001.000000T0000Z-240529T0300Z/ Northern Cayuga-Oswego- 800 PM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Northern Cayuga and Oswego counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
879 WHUS41 KBUF 290150 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 950 PM EDT Tue May 28 2024 NYZ005-006-290300- /O.CAN.KBUF.BH.S.0001.000000T0000Z-240529T0300Z/ Northern Cayuga-Oswego- 950 PM EDT Tue May 28 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at May 27, 2:16 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 27, 2:16 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
216 PM EDT Mon May 27 2024
.SYNOPSIS...
Low pressure will send a cold front east with chances for showers
and thunderstorms this afternoon into this evening. Some of the
storms may have the potential to generate strong gusty
winds...mainly across the Finger Lakes and Eastern Lake Ontario
regions. Unsettled weather will persist on Tuesday then a drying
trend and cooler conditions will take hold for the rest of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Svr Wx wise its been quiet so far with just a few embedded
stronger cells (low top convection) within the shower activity.
The main batch of shower is moving east across the Finger Lakes
and eastern Lake Ontario region. However...there is more cells
firing in its wake this afternoon and will continue to monitor
the situation.
Svr Wx details can be found below...
A Svr thunderstorm watch has been issued for Wayne, N. Cayuga,
Oswego, Jefferson, and Lewis County until 9PM.
A potent shortwave will send a cold front east with additional
chances for showers and possibly some strong to severe storms this
afternoon into early this evening. The greatest threat for severe
storms will 'likely' be from the Finger Lakes ENE into eastern Lake
Ontario region. That said...the 'limiting' factor for SVR storms
will be the amount of available CAPE. HRRR and various other hi-res
guidance only show values around 1100 j/kg this afternoon. Even
so...there will be plenty of shear (40 knots 0-6km) to support
organized storms. SPC has placed the above mentioned areas in a
slight risk for SVR storms. The other thing that needs to be watch
is the potential for flash flooding. With a moisture rich
environment in place...PW values in the 1.7" to 1.9 range...any of
the stronger cells will produce localized torrential downpours.
Given this threat...a marginal risk for excessive rainfall blankets
our entire CWA.
Otherwise...one additional thing to mention outside of the storms
today is the gusty winds northeast of the lakes. We will 'likely'
see breezy conditions with gusts up to 40 mph. Highs will peak in
the 70s for most locales.
Surface low pressure lifts off into western Quebec by this evening
with its trailing cold front entering and crossing the region. We
should see a notable down tick in showers activity and storms with
its passage for a chunk of the night. This will be courtesy of the
mid-level dry slot swinging into the region. However...this dry
period doesn't last very long as a potent mid-level shortwave drops
towards the eastern Great Lakes overnight. All indications are that
we will once again see increasing chances for showers as we head
into Tuesday.
Tuesday...A robust shortwave with the cyclonic flow will rotate
across the region. This will be accompanied by the next surge of
deeper moisture. Again showers and some thunderstorms will be
possible...especially during the midday and afternoon hours. Highs
on Tuesday will 'likely' peak in the 60s to near 70F. It will also
be quiet breezy with westerly winds gusting up to 35 mph at
times.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A potent trough and then a cold front will track across the area
Tuesday night into early Wednesday morning. As the trough tracks
across the area, showers will continue through the first half of the
night, before becoming less organized. Forcing from the trough will
provide the main focus for showers during the evening and early
overnight, while the cold front will move through and continue the
potential for showers. Have included sChc of thunder this update as
there could be just enough lingering instability early in the night
to support a few isolated thunderstorms, though this threat should
quickly wane through the night with the absence of diurnal heating.
Overall synoptic moisture ahead of the trough will be generally low
with PWATs of around an inch, and lowering some to around three
quarters of an inch after it crosses the area. With these lower
moisture values and weaker forcing from the cold front, showers that
do linger into the morning on Wednesday will be less organized. Most
areas can expect less than a tenth of an inch of rainfall, with the
greatest amounts east of Lake Ontario where forcing and moisture
will be slightly better. Temperatures on the night will be in the
upper 40s for the higher terrain to the low 50s for the lower
elevations.
Wednesday, showers will linger across the area, with the best chance
for showers southeast of Lake Ontario toward the NY/PA border.
Showers will taper off and track out of the area from northwest to
southeast. By the afternoon, showers should be limited to a general
area from the NY/PA border, to the Finger Lakes & to the western
ADKs. Northwest flow over the region will help keep temperatures
below normal, with highs in the mid 50s to upper 60s from the higher
terrain to lower elevations respectively.
Wednesday night, earlier showers should be out of the area, minus a
few sprinkles for the Southern Tier and for areas well southeast of
Lake Ontario. Clearing skies from northwest to southeast, along with
a mostly northerly flow will bring one of the cooler nights the area
has seen in a while with overnight lows dropping to the low to upper
40s.
The region will remain situated under broad, positively tilted upper
level troughing centered over the Canadian Maritimes Thursday. To
the west, a strong, progressive ridge of high pressure will be
building eastward over the Great Lakes region. The surface high from
this feature will "undercut" the initial upper level troughing to a
degree, so while it should be another day of cooler than normal
weather, it will be drier across the region compared to Wednesday.
There remains a very low chance (15-20%) chance of showers across
portions of the North Country Thursday afternoon, which will be
further removed from the stabilizing effects of the high to the west.
Cool, dry and tranquil weather then expected Thursday night as the
upper level trough axis quickly pivots away from the eastern Great
Lakes and into New England. Temps will again fall back into the 40s
overnight.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A large area of high pressure and stout ridge will build east into
the region during the long term period. The surface high and large
ridge will be centered over the region from Friday afternoon through
Saturday evening, ensuring fair dry weather.
There are some timing issues with the next incoming trough and how
quickly the large ridge weakens and/or moves east. Due to this, some
guidance is bringing in the potential for showers starting on Sunday
morning, but with the lack of certainty, left at most sChc POPs.
Rain chances increase some on Monday as another weak shortwave moves
across the Great Lakes region on the lee side of the building ridge.
Temperatures for the period will start out near normal values in the
upper 60s and low 70s Friday, though warm to around 5-10 degrees
above normal by Sunday and Monday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
An area of moderate to heavy showers with embedded thunderstorms
will bring MVFR to IFR Cigs and lower Vsbys at KART and KGTB at
time this afternoon.
Elsewhere...expect VFR to MVFR Cigs with chances for showers and
thunderstorms at times.
The showers and residual thunderstorms this evening will taper off
from west to east...as a cold front will press through the region.
Tonight...a cold front will cross the region with showers and
thunderstorm diminishing in coverage. However...MVFR to IFR
CIGS will develop especially east of the lakes overnight.
Outlook...
Tuesday...Showers and thunderstorms possible with restrictions.
Wednesday...VFR to MVFR cigs with a chance of showers.
Thursday through Saturday...VFR.
&&
.MARINE...
Southerly winds have strengthen sufficiently enough to issue
small craft advisories for all area lakes.
There will be thunderstorms throughout the region...some of
which could become strong gusty winds. The highest risk for
significant convection will be over the eastern half of Lake
Ontario this afternoon and evening. Mariners should be extra
vigilant to any statements or warnings regarding this activity.
Moderate southwest winds will continue into tonight and become
westerly with small crafts in place on the lakes through
Tuesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020.
Small Craft Advisory until 8 PM EDT Tuesday for LEZ040-041.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...PP/SW
LONG TERM...PP/SW
AVIATION...AR
MARINE...ARHazardous weather outlook, May 27, 4:50 AM EDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 450 AM EDT Mon May 27 2024 NYZ001>003-010>013-019>021-085-280900- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 450 AM EDT Mon May 27 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Scattered thunderstorms today will have an elevated risk of containing torrential downpours. Some could also contain wind gusts to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-014-280900- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 450 AM EDT Mon May 27 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms today will have the potential to become strong to severe...with damaging wind gusts having the highest risk of occurring. Storms today will likely also contain torrential downpours that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 450 AM EDT Mon May 27 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Thunderstorms today will have an elevated risk of generating wind gusts in excess of 40 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, May 27, 2:08 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
208 PM EDT Mon May 27 2024
NYZ006>008-271845-
Jefferson NY-Oswego NY-Lewis NY-
208 PM EDT Mon May 27 2024
...GUSTY SHOWERS WILL IMPACT JEFFERSON...CENTRAL LEWIS AND
NORTHEASTERN OSWEGO COUNTIES THROUGH 245 PM EDT...
At 207 PM EDT, Doppler radar was tracking gusty showers near Adams,
or 12 miles south of Watertown, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Carthage,
Lowville, West Carthage, Adams, Dexter, Redfield, Glen Park,
Herrings, Highmarket, Adams Center, Barnes Corners, Whetstone Gulf
State Park, Denmark, New Bremen, Watson, Sackets Harbor, and
Martinsburg.
This includes Interstate 81 between exits 37 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These showers may intensify into thunderstorms, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.
&&
LAT...LON 4343 7551 4342 7553 4348 7578 4366 7601
4361 7621 4422 7612 4404 7525
TIME...MOT...LOC 1807Z 205DEG 42KT 4379 7593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, May 27, 2:52 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Buffalo NY
252 PM EDT Mon May 27 2024
NYZ019-271945-
Chautauqua NY-
252 PM EDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT CHAUTAUQUA COUNTY THROUGH 345 PM
EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Findley Lake, or 21 miles east of Erie, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Dunkirk, Fredonia, Westfield, Lakewood, Silver Creek,
Falconer, Mayville, Clymer, Long Point State Park, Jamestown West,
Chautauqua Institution, Lake Erie State Park, Findley Lake, SUNY
Fredonia, Chautauqua, Portland, Sheridan, Ripley, and Stockton.
This includes the following highways...
Interstate 90 between exits 58 and 60.
Interstate 86 between exits 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Chautauqua Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4225 7976 4258 7914 4257 7913 4257 7911
4255 7909 4213 7906 4200 7948 4200 7976
TIME...MOT...LOC 1851Z 240DEG 22KT 4214 7966
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, May 27, 3:14 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
314 PM EDT Mon May 27 2024
NYZ007-272000-
Jefferson NY-
314 PM EDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON COUNTY
THROUGH 400 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen Park, or 7 miles north of Watertown, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Drum, Dexter, Glen Park, Redwood, Kring Point State Park,
Philadelphia, Brownville, Alexandria Bay, Theresa, Antwerp, Chaumont,
Evans Mills, La Fargeville, Perch Lake, Plessis, Oxbow, Depauville,
Muskellunge Lake, and Perch River.
This includes Interstate 81 between exits 48 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.
&&
LAT...LON 4441 7585 4438 7581 4423 7548 4397 7599
4408 7613
TIME...MOT...LOC 1913Z 212DEG 30KT 4408 7592
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:05 AM EDT | Small Craft Advisory | BUF | 42 hr | |
| May 27, 10:42 AM EDT | Special Marine Warning | BUF | 68 min | |
| May 27, 11:15 AM EDT | Special Marine Warning | BUF | 60 min | |
| May 27, 12:17 PM EDT | Special Marine Warning | BUF | 58 min | |
| May 27, 1:23 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 52 min |
| May 27, 1:49 PM EDT | Special Marine Warning | BUF | 14 min | |
| May 27, 2:08 PM EDT | Special Weather Statement | BUF | Jefferson, Lewis | 37 min |
| May 27, 2:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| May 27, 2:44 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 25 min |
| May 27, 2:52 PM EDT | Special Weather Statement | BUF | Chautauqua | 53 min |
| May 27, 2:54 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 25 min |
| May 27, 3:14 PM EDT | Special Weather Statement | BUF | Jefferson | 46 min |
| May 27, 3:50 PM EDT | Special Weather Statement | BUF | Chautauqua | 55 min |
| May 27, 4:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| May 27, 5:08 PM EDT | Special Weather Statement | BUF | Jefferson | 67 min |
| May 27, 5:40 PM EDT | Special Weather Statement | BUF | Oswego | 65 min |
| May 27, 6:22 PM EDT | Special Weather Statement | BUF | Lewis, Oswego | 68 min |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.